[Skip to Content]
[Skip to Content Landing]
Article
December 15, 1906

ACETANILID POISONING BY HEADACHE TABLETS.

Author Affiliations

BISBEE, ARIZ.

JAMA. 1906;XLVII(24):2012. doi:10.1001/jama.1906.25210240046002c

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

History.  —On the evening of Sept. 7, 1906, I was called hurriedly to attend Mrs. L., a large, fleshy Mexican woman, about 45 years of age. On questioning the family I learned that she had been in good health with the exception of being subject to severe headaches, for which she was in the habit of taking headache tablets. That afternoon she had bought a package of Steam's Headache Cure, and had taken one tablet every hour until she had taken three tablets. That was the only drug or medicine she had taken that day.

Examination.  —I found her lying on a bed gasping for breath. She had the appearance of extreme prostration and weakness. Her lips and face were dark blue, her skin was cold and damp, and her pupils were dilated. Her pulse was small, soft, and almost imperceptible.

Diagnosis.  —The diagnosis seemed very clear, more particularly as

First Page Preview View Large
First page PDF preview
First page PDF preview
×